MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKBL STR 1.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKBL STR 1.5MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 012013
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an arthroscopic surgery the device broke off, all the broken pieces were removed by the doctor.No patient injuries or delay reported.Back-up device was available to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the reported duckbill basket punch, intended for use in treatment, will not be returned for examination.However photographs were supplied.Examination of the photographs confirmed the reported breakage.The actuator has broken where it interfaces with the movable jaw, the movable jaw is free from the shaft.The cutting edges of the shaft appear to have been filed flat, this condition would require the use of excessive force to cut.The device appears to have been repaired in a manner inconsistent with current smith+nephew practices which contributed to the reported failure.A review of the complaint and manufacturing records was performed and there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.E1: foreign zipcode (b)(6).

Brand Name
PCH BSKT DCKBL STR 1.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9406237
Report Number1219602-2019-01516
Device Sequence Number14076353
Product Code NBH
UDI-Device Identifier03596010023339
UDI-Public03596010023339
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number012013
Device Lot Number50544033
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR